Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 15, 2006, 6:00 PM MST for Santa Cruz County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2006, 6:00 PM MST (01:00 UTC)
- Expired
- Jul 15, 2006, 6:30 PM MST
- In force
- 30 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 52 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 12:22 PM MST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4163 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 160102
SVRTWC
AZC023-160130-
/O.NEW.KTWC.SV.W.0050.060716T0100Z-060716T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
600 PM MST SAT JUL 15 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA
* UNTIL 630 PM MST
* AT 554 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
TUBAC...OR ABOUT 14 MILES NORTH OF NOGALES...AND MOVING
SOUTHWEST AT 20 MPH AND WILL EFFECT TUMACACORI AND INTERSTATE 10
BETWEEN TUBAC AND RIO RICO OVER THE NEXT 15 MINUTES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TUBAC BY 605 PM MST
THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED
FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER.
LAT...LON 3151 11081 3173 11100 3169 11114 3154 11114
3138 11119
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 160120
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
620 PM MST SAT JUL 15 2006
AZC023-160130-
/O.CON.KTWC.SV.W.0050.000000T0000Z-060716T0130Z/
SANTA CRUZ AZ-
620 PM MST SAT JUL 15 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MST
FOR WEST CENTRAL SANTA CRUZ COUNTY...
AT 612 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TUMACACORI...OR ABOUT 12 MILES NORTHWEST OF NOGALES...
MOVING SOUTHWEST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES EAST OF RUBY BY 630 PM MST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST
SATURDAY EVENING FOR SOUTHEASTERN ARIZONA.
LAT...LON 3146 11098 3162 11100 3166 11115 3154 11115
3153 11115 3152 11126 3141 11128
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 160132
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
631 PM MST SAT JUL 15 2006
AZC023-160141-
/O.EXP.KTWC.SV.W.0050.000000T0000Z-060716T0130Z/
SANTA CRUZ AZ-
631 PM MST SAT JUL 15 2006
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SANTA CRUZ COUNTY
EXPIRES AT 630 PM MST...
AT 630 PM MST STORMS HAD DIMINISHED TO BELOW SEVERE LEVELS AND
MOVED TO THE SOUTHWEST...SO THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE AT 630 PM MST. A STRONG STORM CONTINUED JUST NEAR
RUBY...MOVING WEST AT 20 MPH. THIS STORM COULD STILL GENERATE GUSTY
WINDS TO 50 MPH...SMALL HAIL...AND BRIEF HEAVY RAIN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MST
SATURDAY EVENING FOR SOUTHEASTERN ARIZONA.
LAT...LON 3146 11098 3162 11100 3166 11115 3154 11115
3153 11115 3152 11126 3141 11128
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:35 PM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 15, 2:35 PM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST SAT JUL 15 2006 .SYNOPSIS...AN UPPER DISTURBANCE OVER CENTRAL CHIHUAHUA MEXICO WILL CONTINUE TO PUSH NORTHWEST TODAY...MAKING ITS WAY INTO SOUTHEAST ARIZONA LATE THIS AFTERNOON AND SUNDAY. THIS WILL RESULT IN AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE THROUGH THIS EVENING. OTHERWISE...THE WEATHER PATTERN REMAINS RATHER ACTIVE THIS WEEK FOR SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .DISCUSSION...ALTHOUGH THUNDERSTORMS SEEM TO BE HESITANT TO DEVELOP EARLY THIS AFTERNOON ACROSS SOUTHEAST ARIZONA...ALL OF THE RIGHT INGREDIENTS ARE THERE FOR AN ACTIVE LATE AFTERNOON AND EVENING. THIS ACTIVITY IS ALL RELATED TO A BROAD INVERTED TROUGH APPROACHING FROM THE CENTRAL CHIHUAHUA. THE MODELS STILL NOT IMPRESSIVE ON HOW IT INITIALIZED THIS SYSTEM. LOOKING AT ARCHIVED SATELLITE IMAGERY DATA BACK IN 2000 AND 2001...FEATURES LIKE THIS USUALLY HAVE THE BEST CONVECTIVE ACTIVITY ON THE PERIPHERY OF THE LOW CENTER...APPROX 200 TO 300 MILES ON EACH SIDE...AS WELL AS CLOSE TO THE CORE ITSELF. THIS BAND IS CURRENTLY SETUP ACROSS SW NM. AMPLE MID-LEVEL MOISTURE AROUND AS PRECIPITABLE WATER IMAGERY SHOWS THAT BATCH OF DRY AIR TO OUR EAST AND SOUTHEAST MOISTENING UP AS MOISTURE ADVECTS INTO THE AREA FROM OKLAHOMA AND NORTH TEXAS. WITH THE LOCATION OF THE UPPER HIGH CENTERED OVER THE FOUR CORNERS AREA...THE MID-LEVEL EASTERLY FLOW OF 25-30 KT CONTINUES TO MOISTEN UP THE ERN CWA. THIS STEERING FLOW WILL HELP STORMS MOVE OFF OF THE EASTERN MOUNTAINS THIS AFTERNOON AND INTO THE VALLEYS AND LOWER DESERTS THIS EVENING AND OVERNIGHT. IN CONJUNCTION TO THE DYNAMICS...DECENT SHEAR AROUND THIS EVENING WILL HELP THUNDERSTORMS ORGANIZE TONIGHT. WITH THE DRY AIR IN THE LOWER LEVELS...THE MAIN THREAT WILL BE DAMAGING THUNDERSTORM OUTFLOW WINDS. AFTER COORDINATION WITH SPC AND PSR...WE DECIDED THAT ALL OF THE INGREDIENTS ARE AROUND TO WARRANT A SEVERE THUNDERSTORM WATCH BOX FOR OUR ENTIRE CWA UNTIL 900 PM MST. THE INVERTED TROUGH WILL SLOW DOWN AS IT MOVES UP AGAINST THE UPPER RIDGE THE NEXT 24 HOURS. THIS WILL KEEP THE SYSTEM ACROSS OUR AREA AND NORTHERN SONORA...RESULTING IN ANOTHER ACTIVE DAY SUNDAY. GIVEN THE PROXIMITY OF THE UPPER LOW...I WOULD ALSO EXPECT TO SEE A SLIGHT CHANCE OF PCPN OVERNIGHT. IN ANY EVENT...AFTER THIS SYSTEM PASSES OUT OF THE DESERT SOUTHWEST TUESDAY...THE UPPER HIGH ELONGATES OVER UT/CO/KS...RESULTING IN A FAVORABLE PATTERN FOR SHORTWAVES TO PASS THROUGH OUR AREA FROM THE EAST. THE HIGH CENTERED THE CONSOLIDATES OVER NRN AZ OPENING OUR CWA UP FOR A RIM SHOT NEXT WEEKEND. SINCE MODELS SEEM TO HAVE DIFFICULTY THIS TIME OF YEAR...WILL GENERALLY BROADBRUSH THE EXTENDED FCST WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 603 IN EFFECT UNTIL 900 PM MST FOR ALL ZONES IN SOUTHEAST ARIZONA. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 15, 12:30 PM MST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1230 PM MST SAT JUL 15 2006 AZZ019-029>035-161930- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1230 PM MST SAT JUL 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORM WATCH 603 IN EFFECT UNTIL 9 PM... HIGH PRESSURE IS CURRENTLY CENTERED IN THE GENERAL VICINITY OF THE FOUR CORNERS REGION. THIS IS A FAVORABLE POSITION FOR THE CLOCKWISE FLOW AROUND THE HIGH TO PULL MOISTURE TOWARD SOUTHERN ARIZONA FROM THE EAST. IN ADDITION...A LOW PRESSURE SYSTEM NOW LOCATED NEAR THE BIG BEND OF TEXAS AND NORTHEAST MEXICO WILL MOVE TOWARD SOUTHERN ARIZONA THIS AFTERNOON. THIS SYSTEM IS ACCOMPANIED BY ABUNDANT MOISTURE...AND AS THE SYSTEM APPROACHES SOUTHERN ARIZONA...THE UPPER LEVEL DYNAMICS WILL HELP TO TRIGGER STRONG TO SEVERE STORMS THIS AFTERNOON THROUGH THE EVENING. THE STORMS WILL INITIALLY DEVELOP OVER THE MOUNTAINS OF THE EASTERN ZONES OF NORTHERN GREENLEE...GRAHAM AND COCHISE COUNTIES AND WILL PUSH WEST. THE MAIN THREAT WITH SOME OF THE STORMS THAT DEVELOP THIS AFTERNOON WILL BE TO PRODUCE DAMAGING DOWN-BURSTS. HOWEVER...LARGE HAIL CANNOT BE RULED OUT AS A THREAT AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE UPPER LOW CONTINUES TO PUSH WEST ACROSS NORTHERN MEXICO AND THE DESERT SOUTHWEST THE THREAT FOR STRONG TO POSSIBLY SEVERE STORMS WILL CONTINUE TO EXISTS AGAIN ON SUNDAY. UPPER LEVEL WINDS ON SUNDAY WILL ONCE AGAIN HELP TO ORGANIZE THE STORMS THAT DEVELOP AND DAMAGING DOWN-BURSTS WILL BE THE MAIN THREAT. MOST OF THE STORMS WILL DEVELOP DURING THE AFTERNOON AND WELL INTO THE EVENING HOURS. ONCE THE UPPER LOW PUSHES WEST LATE SUNDAY AND EARLY MONDAY THE UPPER LEVEL DYNAMICS WILL HAVE MOVED WEST AS WELL. THEREFORE THE THREAT FOR SEVERE WEATHER WILL DECREASE. HOWEVER...THERE WILL STILL BE PLENTY OF MOISTURE IN PLACE AND COMBINED WITH THE DAYTIME HEATING ANY OF THE STORMS THAT DEVELOP MAINLY DURING THE AFTERNOON AND EVENING HOURS MONDAY THROUGH FRIDAY COULD BRIEFLY REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:43 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 16, 2:10 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 28 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.